Alert archive / Oklahoma / River Flood Warnings in 2009

River Flood Warning 17, NWS Tulsa, OK

May 2, 2009LeFlore County, Oklahoma

NWS Tulsa, OK issued this river flood warning at May 2, 2009, 3:01 PM CDT for LeFlore County, Oklahoma. It took effect at May 2, 2009, 8:30 PM CDT. It was in force for 6 days.

The area

The counties it named.

The facts

Issued
May 2, 2009, 3:01 PM CDT (20:01 UTC)
In effect from
May 2, 2009, 8:30 PM CDT
Expired
May 8, 2009, 3:11 PM CDT
In force
6 days
Issued by
NWS Tulsa, OK
Flood severity
Moderate

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 53 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Poteau River near Panama (PANO2). The gauge peaked at 35.35 ft at May 4, 2009, 2:00 AM CDT.

actionminormoderate2025303505/0205/0305/0405/0505/0605/0705/0805/09
Action stage
29 ft
Minor stage
29 ft
Moderate stage
33 ft
Major stage
41 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07249413, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at May 2, 12:44 PM CDT, 2 hours 17 minutes earlier.

Area forecast discussion, May 2, 12:44 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1244 PM CDT SAT MAY 2 2009

...AVIATION...

.DISCUSSION...
WHILE KTUL AND KRVS WILL EXPERIENCE SOME VFR CONDITIONS THOUGH
EARLY TONIGHT...MVFR AND IFR CONDITIONS ARE EXPECTED IN MOST AREAS
AND THROUGH THE FORECAST PERIOD. LIFR CONDITIONS ARE EXPECTED AROUND
AND AFTER 06Z AT ALL LOCATIONS. |

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR OKZ049-OKZ053-OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
     OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
     OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...15
LONG TERM....21
AVIATION...15
Hazardous weather outlook, May 2, 1:09 PM CDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
109 PM CDT SAT MAY 2 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-031000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT SAT MAY 2 2009

...SEVERE WEATHER THREAT INCREASING FOR SOUTHEAST OKLAHOMA THIS AFTERNOON...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...SOUTHEAST OKLAHOMA.
ONSET...MID AFTERNOON.

SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING .

AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA.

FLASH FLOOD.
RISK...SIGNIFICANT.
AREA...EAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.

AREA AT GREATEST RISK...EAST OKLAHOMA AND NORTHWEST ARKANSAS.

HEAVY RAIN.
RISK...SIGNIFICANT.
AREA...EAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.

AREA AT GREATEST RISK...EAST OKLAHOMA AND NORTHWEST ARKANSAS.

DISCUSSION...
SHEAR AND INSTABILITY HAS INCREASE IN THE VICINITY OF THE NEARLY
STATIONARY FRONT ACROSS SOUTHEAST OKLAHOMA. SURFACE BASED STORMS
WILL BECOME LIKELY IN THIS AREA LATE THIS AFTERNOON AND INTO
THE EVENING HOURS AND AN ISOLATED TORNADO IS POSSIBLE.

ELSEWHERE...RAPID MOVEMENT AND DIMINISHING COVERAGE OF THE RAIN
AND THUNDERSTORMS HAS LESSENED THE FLOOD THREAT FOR THE AFTERNOON
BUT RETURNS TONIGHT AS AN UPPER LEVEL MOVES ACROSS THE SOUTHERN
PLAINS. HEAVY RAINFALL WILL BECOME MORE LIKELY TONIGHT AND THE
FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY EVENING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION LIKELY NEEDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO SUNDAY BEFORE THE RAIN
BRIEFLY SUBSIDES FOR THE BEGINNING OF THE WEEK. ADDITIONAL
THUNDERSTORM CHANCES WILL RETURN FOR THE MIDDLE TO LATTER PART
OF NEXT WEEK...AS THE REGION REMAINS IN ZONAL UPPER LEVEL FLOW
CONDUCIVE TO PERIODIC UPPER LEVEL DISTURBANCES.

EMERGENCY MANAGEMENT PLANNING STATEMENT...

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, May 2, 9:29 AM CDT, 5 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
929 AM CDT SAT MAY 2 2009

OKZ054-059-021500-
OSAGE OK-PAWNEE OK-
929 AM CDT SAT MAY 2 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1000 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHERN OSAGE AND PAWNEE

AT 927 AM CDT...DOPPLER RADAR INDICATED A SMALL AREA OF STRONG WINDS
ASSOCIATED WITH A DISSIPATING THUNDERSTORM 3 MILES NORTHEAST OF
HALLETT...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM
INCLUDE...OSAGE...HOMINY...JENNINGS...TERLTON...HALLETT...BLACKBURN..
.SKEDEE...CLEVELAND AND WESTPORT.

THIS WINDS ARE PRODUCING WIND GUSTS TO AROUND 40 MPH.

LAT...LON 3649 9637 3630 9623 3617 9630 3618 9662
      3638 9677
TIME...MOT...LOC 1427Z 227DEG 32KT 3628 9651
Special weather statement, May 2, 9:47 AM CDT, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
947 AM CDT SAT MAY 2 2009

OKZ049-053-021530-
CHOCTAW OK-PUSHMATAHA OK-
947 AM CDT SAT MAY 2 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1030 AM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     EASTERN CHOCTAW AND CENTRAL PUSHMATAHA

AT 947 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM SNOW TO 2 MILES SOUTHWEST OF FALLON...MOVING EAST
AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...HUGO...ORD...FROGVILLE...GRANT...SAWYER...FORT TOWSON...
SWINK...MESSER...SOBOL...HUSKEY...FALLON...APPLE...CORINNE...
RATTAN...CLOUDY...FINLEY...SNOW AND OLETA.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3389 9555 3391 9555 3447 9547 3447 9503
      3425 9503 3424 9513 3416 9513 3415 9515
      3394 9514 3394 9516 3396 9523 3389 9526
TIME...MOT...LOC 1447Z 270DEG 27KT 3438 9538 3398 9543
Special weather statement, May 2, 10:06 AM CDT, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1006 AM CDT SAT MAY 2 2009

OKZ049-073-075-076-021600-
LATIMER OK-LE FLORE OK-PITTSBURG OK-PUSHMATAHA OK-
1006 AM CDT SAT MAY 2 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1100 AM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     WESTERN LE FLORE...SOUTHERN PITTSBURG...NORTHERN PUSHMATAHA AND
     LATIMER

AT 1007 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11
MILES SOUTHEAST OF BLANCO...MOVING EAST AT 40 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...WILBURTON...YANUSH...
HIGGINS...BENGAL...DAMON...GOWEN...PANOLA...RED OAK...TALIHINA...
BLANCO...HARTSHORNE...HAILEYVILLE...CLAYTON...TUSKAHOMA...KIAMICHI...
ALBION AND SARDIS.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3459 9568 3459 9574 3482 9580 3502 9496
      3462 9494 3454 9568
TIME...MOT...LOC 1507Z 259DEG 35KT 3464 9563
Special weather statement, May 2, 11:27 AM CDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1127 AM CDT SAT MAY 2 2009

OKZ049-073-021715-
PITTSBURG OK-PUSHMATAHA OK-
1127 AM CDT SAT MAY 2 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1215 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     SOUTHEASTERN PITTSBURG AND NORTHERN PUSHMATAHA

AT 1127 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7
MILES WEST OF STANLEY...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...CLAYTON...NASHOBA...
STANLEY...TUSKAHOMA...KIAMICHI...ALBION AND SARDIS.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3465 9567 3469 9500 3469 9496 3451 9497
      3451 9504 3449 9504 3446 9568
TIME...MOT...LOC 1627Z 265DEG 32KT 3456 9559
Special weather statement, May 2, 12:16 PM CDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1216 PM CDT SAT MAY 2 2009

OKZ049-076-021745-
LE FLORE OK-PUSHMATAHA OK-
1216 PM CDT SAT MAY 2 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1245 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     SOUTHERN LE FLORE AND EASTERN PUSHMATAHA

AT 1217 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
NASHOBA...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...NASHOBA AND HONOBIA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3436 9527 3457 9533 3469 9477 3451 9472
      3451 9504 3441 9503
TIME...MOT...LOC 1717Z 256DEG 35KT 3448 9521

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 8:49 PM CDTRiver Flood WarningTSAWashington12 hr
May 1, 8:51 PM CDTRiver Flood WarningTSAAdair7 hr
May 1, 9:30 PM CDTAreal Flood WarningTSAAdair, Cherokee, Craig, Delaware, Mayes, Nowata and 6 more12 hr
May 2, 4:15 AM CDTSpecial Weather StatementTSAMayes30 min
May 2, 4:45 AM CDTSpecial Weather StatementTSALeFlore30 min
May 2, 8:49 AM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha56 min
May 2, 9:29 AM CDTSpecial Weather StatementTSAPawnee31 min
May 2, 9:47 AM CDTSpecial Weather StatementTSAPushmataha43 min
May 2, 10:06 AM CDTSpecial Weather StatementTSALatimer54 min
May 2, 11:27 AM CDTSpecial Weather StatementTSAPushmataha48 min
May 2, 11:32 AM CDTSevere Thunderstorm WarningTSAPushmataha18 min
May 2, 12:16 PM CDTSpecial Weather StatementTSAPushmataha29 min
May 2, 2:25 PM CDTAreal Flood AdvisoryTSAPushmataha2 hr
May 2, 3:01 PM CDTRiver Flood WarningTSALeFlore30 hr
May 2, 3:16 PM CDTSpecial Weather StatementTSAChoctaw44 min
May 2, 3:21 PM CDTSevere Thunderstorm WarningTSAChoctaw54 min
May 2, 4:07 PM CDTFlash Flood WarningTSAChoctaw, Pushmataha10 hr
May 2, 4:38 PM CDTSpecial Weather StatementTSAPushmataha37 min
May 1, 7:18 PM CDTSpecial Weather StatementTSABenton42 min
May 1, 7:28 PM CDTTornado WarningTSAMadison22 min
May 1, 7:34 PM CDTSevere Thunderstorm WarningTSAMadison43 min
May 1, 7:42 PM CDTFlash Flood WarningTSAMadison4 hr
May 1, 9:05 PM CDTRiver Flood WatchTSACrawford, Sebastian21 hr
May 1, 9:38 PM CDTAreal Flood AdvisoryTSACrawford, Franklin, Madison, Washington112 min
May 1, 9:50 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Madison, Washington55 min
May 1, 11:51 PM CDTAreal Flood WarningTSAMadison, Washington8 hr
May 2, 2:59 PM CDTRiver Flood WarningTSACrawford, Sebastian42 hr
May 2, 3:23 PM CDTAreal Flood AdvisoryTSAFranklin, Sebastian112 min

Nearby

River Flood Warnings in Oklahoma, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.